Mississippi, 2014Damaging Winds in Mississippi, April 8, 2014
April 8, 2014 · NWS LIX · 3 events in 3 counties and zones
A very cold upper level low pressure system produced numerous reports of small hail, several reports of large hail, and several wind damage reports across southern Mississippi, southeast Louisiana and the adjacent coastal waters.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $61,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very cold upper level low pressure system produced numerous reports of small hail, several reports of large hail, and several wind damage reports across southern Mississippi, southeast Louisiana and the adjacent coastal waters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 8, 2:19 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 8, 2:19 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CDT TUE APR 8 2014
.SYNOPSIS...
FORECAST SCENARIO IS CERTAINLY PERFORMING AS EXPECTED. SHARP UPPER
TROF IS MOVING ACROSS THE AREA AT MID-AFTERNOON. EXTREMELY COLD
TEMPERATURES IN THE MID LEVELS...AROUND -25C AT 500 MB...ARE
PROVIDING STEEP LAPSE RATES WITH SCATTERED CONVECTION MOVING
SOUTHEASTWARD INTO THE AREA. WE HAVE GOTTEN NUMEROUS REPORTS OF
ONE QUARTER TO ONE HALF INCH HAIL...WITH ONE OR TWO DIME SIZE
REPORTS...WITH STRONGER CELLS ALSO PRODUCING ABOUT 40 MPH WINDS
JUST TO OUR WEST. EXPECT THIS TO CONTINUE THROUGH THE REMAINDER OF
THE AFTERNOON UNTIL SURFACE HEATING SUBSIDES TOWARD SUNSET.
TEMPERATURES GENERALLY IN THE MID 60S ACROSS THE AREA WITH DEW
POINTS MID 40S TO LOWER 50S.
&&
.SHORT TERM...
UPPER AND SURFACE TROFS WILL MOVE ACROSS THE AREA THIS
EVENING...ENDING THE PRECIPITATION AND BRINGING A PERIOD OF GUSTY
WINDS TO THE AREA. WIND SPEEDS MAY BRIEFLY APPROACH WIND ADVISORY
CRITERIA SOUTH OF LAKE PONTCHARTRAIN THIS EVENING. BEYOND
TONIGHT...SURFACE HIGH MOVES ACROSS THE AREA TOMORROW...AND
BECOMES ANCHORED OFF THE EAST COAST FOR THE REMAINDER OF THE WORK
WEEK...WITH DRY WEATHER ANTICIPATED. DRY AIR WILL PROVIDE COOL
NIGHTS THE NEXT COUPLE OF NIGHTS AND ON WEDNESDAY WITH
TEMPERATURES 5-10 DEGREES BELOW NORMAL. THURSDAY INTO FRIDAY
SHOULD SEE NEAR NORMAL TEMPERATURES. A BLEND OF GUIDANCE WAS USED
SINCE THERE IS NOT A LOT OF DIFFERENCE BETWEEN THEM. 35
&&
.LONG TERM...
FOR THE EARLY PART OF THE WEEKEND...EXPECT QUIET WEATHER WITH NEAR
NORMAL TEMPERATURES. MODELS STILL HAVING SOME DIFFICULTY RESOLVING
TIMING OF SYSTEM AT THE END OF THE WEEKEND AND WILL NOT MAKE
SIGNIFICANT CHANGES TO PRECIPITATION TIMING WITH THIS PACKAGE.
COOLER TEMPERATURES WILL AGAIN FOLLOW THE NEXT FRONT FOR THE
MIDDLE OF NEXT WEEK. 35
&&
.AVIATION...
BRIEF MVFR CEILINGS AND VISIBILITIES THIS AFTERNOON WITH
CONVECTION. STORMS CAPABLE OF PRODUCING BRIEF HAIL AND WIND GUSTS
TO 40 KNOTS. VFR CONDITIONS EXPECTED AFTER CONVECTION DISSIPATES
THROUGH THE REMAINDER OF THE FORECAST PERIOD. WINDS IN EXCESS OF
20 KNOTS MAY AFFECT KNEW AND KMSY THROUGH MUCH OF THE EVENING
BEFORE DIMINISHING. 35
&&
.MARINE...
WILL CONTINUE WITH HIGH END SMALL CRAFT ADVISORY THROUGH 15Z
WEDNESDAY AS CURRENTLY DEPICTED. COULD SEE A FEW GUSTS TO GALE
FORCE...BUT AT THIS TIME DO NOT EXPECT GUSTS TO BE FREQUENT ENOUGH
TO NECESSITATE GALE WARNINGS. ONCE CONDITIONS SUBSIDE
WEDNESDAY...CONDITIONS SHOULD BE RATHER BENIGN UNTIL ABOUT SUNDAY
WHEN NEXT FRONT APPROACHES. 35
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING STRONG THUNDERSTORM POTENTIAL THIS PM
MONITORING RIVER FLOODING THROUGH NEXT WEEK.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 43 68 43 76 / 20 0 0 0
BTR 46 71 45 77 / 10 0 0 0
ASD 45 70 44 75 / 10 0 0 0
MSY 51 69 51 75 / 10 0 0 0
GPT 50 70 47 74 / 20 0 0 0
PQL 47 69 43 77 / 20 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Apr 8, 3:03 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
403 PM CDT TUE APR 8 2014
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-090915-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
403 PM CDT TUE APR 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS EVENING.
THESE STORMS WILL BE CAPABLE OF PRODUCING BE PEA TO MARBLE SIZED
HAIL...WIND GUSTS 45 TO 55 MPH AND OCCASIONAL LIGHTNING. THE
STORMS SHOULD BEGIN TO DIMINISH SHORTLY AFTER SUNSET.
A SMALL CRAFT ADVISORY WILL BE IN EFFECT TONIGHT FOR STRONG
NORTHWEST TO NORTH WINDS 20 TO 25 KNOTS WITH FREQUENT GUSTS NEAR
35 KNOTS...SEAS BUILDING 6 TO 9 FEET IN NEAR SHORE WATERS AND 8 TO
11 FEET IN THE OUTER COASTAL WATERS BY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A SMALL CRAFT ADVISORY WILL BE IN EFFECT THROUGH 10 AM WEDNESDAY.
THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH EARLY
SUNDAY. THUNDERSTORMS WILL BE DEVELOPING AND APPROACHING FROM THE
WEST LATE SUNDAY...POSSIBLY STRONG TO SEVERE...ALONG WITH A HEAVY
RAIN POTENTIAL ACROSS THE AREA MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ANY
REPORTS OF HAIL AND HIGH WIND GUSTS CAN BE REPORTED TO THE
NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.
In the hours before
Local storm report, Apr 8, 3:23 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT TUE APR 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL GULFPORT 30.39N 89.07W
04/08/2014 E0.25 INCH HARRISON MS EMERGENCY MNGR
&&Local storm report, Apr 8, 3:29 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 PM CDT TUE APR 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL DENHAM SPRINGS 30.48N 90.96W
04/08/2014 E0.75 INCH LIVINGSTON LA PUBLIC
DIME SIZED HAIL REPORTED BY PUBLIC
&&Special weather statement, Apr 8, 3:30 PM CST, 10 minutes before
MSZ069>071-082200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 PM CDT TUE APR 8 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING AMITE
COUNTY...WALTHALL COUNTY...PIKE COUNTY...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTH OF MCCOMB...OR ABOUT 4
MILES NORTH OF SUMMIT...MOVING SOUTHEAST AT 30 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SUMMIT...MCCOMB...MCCOMB AIRPORT...MAGNOLIA AND OSYKA
THE PRIMARY THREAT FROM THESE STORMS IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 8, 3:31 PM CST, 9 minutes before
LAZ071-072-082200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
431 PM CDT TUE APR 8 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING
SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR AMITE...OR ABOUT 2 MILES EAST OF
AMITE...MOVING SOUTHEAST AT 30 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...INDEPENDENCE AND ROBERT
THE PRIMARY THREAT FROM THESE STORMS IS SUB SEVERE HAIL UP TO NICKEL
SIZE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Local storm report, Apr 8, 3:33 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
433 PM CDT TUE APR 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 5 E WESTMINSTER 30.41N 91.01W
04/08/2014 M0.25 INCH EAST BATON ROUGE LA TRAINED SPOTTER
NWS STORM SPOTTER REPORTED PEA SIZED HAIL 5 MILES EAST OF
WESTMINSTER.
0130 PM HAIL 1 S DENHAM SPRINGS 30.47N 90.96W
04/08/2014 M0.25 INCH LIVINGSTON LA TRAINED SPOTTER
NWS STORM SPOTTER REPORTED PEA SIZED HAIL JUST SOUTH OF
DENHAM SPRINGS.
0245 PM HAIL LIVINGSTON 30.50N 90.75W
04/08/2014 E0.25 INCH LIVINGSTON LA PUBLIC
REPORTED BY SOCIAL MEDIA
0257 PM HAIL 1 W KENNER 29.98N 90.27W
04/08/2014 E0.88 INCH JEFFERSON LA TRAINED SPOTTER
0257 PM HAIL KENNER 29.98N 90.25W
04/08/2014 E0.75 INCH JEFFERSON LA PUBLIC
DIME SIZED HAIL REPORTED BY SOCIAL MEDIA
0300 PM HAIL RESERVE 30.08N 90.56W
04/08/2014 E0.25 INCH ST. JOHN THE BAPTI LA PUBLIC
REPORTED ON SOCIAL MEDIA
0303 PM HAIL NEW ORLEANS 29.97N 90.08W
04/08/2014 E0.75 INCH ORLEANS LA PUBLIC
DIME SIZED HAIL IN MID CITY REPORT ON SOCIAL MEDIA
0304 PM HAIL 2 N PONCHATOULA 30.47N 90.44W
04/08/2014 E1.00 INCH TANGIPAHOA LA TRAINED SPOTTER
0310 PM HAIL NEW ORLEANS 29.97N 90.08W
04/08/2014 E0.25 INCH ORLEANS LA PUBLIC
PEA SIZED HAIL REPORTED IN FRENCH QUARTER ON SOCIAL MEDIA
0342 PM HAIL 1 NNW VIOLET 29.91N 89.90W
04/08/2014 E0.75 INCH ST. BERNARD LA PUBLIC
DIME SIZED HAIL IN MERAUX REPORTED ON SOCIAL MEDIA
0350 PM HAIL 1 E DIAMONDHEAD 30.38N 89.35W
04/08/2014 E0.25 INCH HANCOCK MS PUBLIC
ALONG INTERSTATE 10 REPORTED ON SOCIAL MEDIA
0352 PM HAIL KILN 30.42N 89.43W
04/08/2014 E0.25 INCH HANCOCK MS EMERGENCY MNGR
0403 PM HAIL DENHAM SPRINGS 30.48N 90.96W
04/08/2014 E0.25 INCH LIVINGSTON LA BROADCAST MEDIA
0423 PM HAIL GULFPORT 30.39N 89.07W
04/08/2014 E0.25 INCH HARRISON MS EMERGENCY MNGR
0425 PM HAIL DENHAM SPRINGS 30.48N 90.96W
04/08/2014 E0.75 INCH LIVINGSTON LA PUBLIC
DIME SIZED HAIL REPORTED BY PUBLIC
&&Special weather statement, Apr 8, 3:37 PM CST, 3 minutes before
MSZ082-082200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 PM CDT TUE APR 8 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING JACKSON
COUNTY...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR OCEAN SPRINGS...OR ABOUT OVER
OCEAN SPRINGS...MOVING SOUTHEAST AT 30 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GULF PARK ESTATES...GAUTIER...MOSS POINT AND PASCAGOULA
THE PRIMARY THREAT FROM THESE STORMS IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Thunderstorm Wind, Pike
- When
- April 8, 3:40 PM CST
- Where
- Pike County, 0.19 mi SE of Mc Comb
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 31.248, -90.467
The Pike County Emergency Manager reported several trees blown down in and around McComb. A tree fell on an apartment building, damaging it and injuring an occupant. A tree fell on a home and produced moderate damage to the home. Trees and power lines were blown down across the county. Pea size hail was also reported.
Thunderstorm Wind, Hancock
- When
- April 8, 5:00 PM CST
- Where
- Hancock County, 0.85 mi NE of Kiln
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.428, -89.419
An older model single wide trailer sustained moderate damage from an apparent rear flank downdraft event on Old Joe Moran Road near Kiln. The front porch was dislocated and blown over the trailer. Debris was blown 50 to 100 yards downrange. Two pine trees snapped at 15 feet across the road west of the trailer. Considerable damage was done to the interior of the trailer with objects lodged in the walls. The trailer was strapped down, but moved 6-8 inches on cinders. All windows were broken. Winds were estimated at 65-70 mph.
Thunderstorm Wind, Pearl River
- When
- April 8, 5:05 PM CST
- Where
- Pearl River County, 3 mi ENE of Picayune
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 30.547, -89.633
A large oak tree, several other trees and power lines were blown down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arkansas, April 8, 2014$675,000 · 58 kt wind · 8 events
- Flood and Hail in Mississippi, April 8, 2014$83,000 · 1.5 in hail · 11 events
- Flood in Alabama, April 8 to 9, 2014$50,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, April 8, 20149 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 8, 20148 events
- Hail in Louisiana, April 8, 20141 in hail · 7 events
- Flooding in New York, April 8 to 11, 2014$11,000 · 2 events
- Hail and Damaging Wind in Louisiana, April 8, 2014$7,000 · 1 in hail · 3 events
- Hail in Mississippi, April 8, 20140.88 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 8, 20142 events
- Flood in New Hampshire, April 8 to 10, 20141 event
- Damaging Wind in Louisiana, April 8, 201452 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501942, 501943, 501961.